Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 209, NWS Tulsa, OK

May 3, 2017Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 3:30 AM CDT for Osage County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 3:30 AM CDT (08:30 UTC)
Expired
May 3, 2017, 4:00 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:54 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

579 
WUUS54 KTSA 030830
SVRTSA
OKC113-030900-
/O.NEW.KTSA.SV.W.0209.170503T0830Z-170503T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
330 AM CDT WED MAY 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...

* Until 400 AM CDT

* At 330 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles northeast of Grainola to 5 miles southwest
  of Pearsonia to 6 miles north of Blackburn, moving northeast at 60
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Barnsdall...                      Wynona...
  Avant...                          Elgin...
  Foraker...                        Bigheart...
  Pearsonia...                      Hulah...
  Osage Hills State Park...         Okesa...
  Wah Sha She State Park...         Tallant...
  Pershing...                       Nelagoney...
  Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9600 3651 9600 3647 9601 3642 9663
      3671 9657 3700 9663
TIME...MOT...LOC 0830Z 241DEG 53KT 3698 9656 3674 9651 3647 9660 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
639 
WWUS54 KTSA 030850
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
350 AM CDT WED MAY 3 2017

OKC113-030900-
/O.CON.KTSA.SV.W.0209.000000T0000Z-170503T0900Z/
Osage OK-
350 AM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN OSAGE COUNTY...

At 350 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Chautauqua to 3 miles northeast of
Pawhuska to 3 miles northeast of Hominy, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Barnsdall...                      Wynona...
Avant...                          Elgin...
Foraker...                        Bigheart...
Pearsonia...                      Hulah...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...         Tallant...
Pershing...                       Nelagoney...
Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9600 3651 9600 3647 9601 3642 9663
      3671 9657 3700 9663
TIME...MOT...LOC 0850Z 263DEG 51KT 3697 9619 3669 9629 3644 9635 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 2, 11:55 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.

&&

.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/

..UPDATE...

DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
     067>069.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011.

&&

AVIATION...05
Hazardous weather outlook, May 2, 4:52 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Tue May 2 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Tue May 2 2017

...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far northwest Arkansas.
	ONSET...After 10pm.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After 10pm.

DISCUSSION...
Scattered thunderstorms will develop over the western
High Plains this evening and spread eastward overnight.
Repeated rounds of heavy rain are likely with locations
near the Oklahoma Kansas border and points northward
being the most likely for the heaviest rains.
A few storms may produce large hail with a locally
damaging wind gust also possible especially along and
north of a Tulsa to Fayetteville line.
Thunderstorms will continue to develop through the
day on Wednesday as a cold front moves through the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
The threat of locally heavy rainfall will shift into southeast
Oklahoma and western Arkansas with during the day on
Wednesday. Additionally, a few severe storms will
again be possible, primarily Wednesday afternoon, across
southeast Oklahoma. Large hail and locally damaging winds
will again be the main severe weather threat Wednesday afternoon.
After this system moves out of the region, an extended period of
dry and mild weather will prevail from late week through
the upcoming weekend.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 3, 12:01 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017

OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...

At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Fairfax...                        Ralston...

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3658 9689 3660 9691 3668 9666 3643 9656
      3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709

Lacy
Special weather statement, May 3, 1:33 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT WED MAY 3 2017

OKZ057-030700-
Craig OK-
133 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
200 AM CDT...

At 133 AM CDT, a strong thunderstorm was located 8 miles northwest of
Welch, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Hollow...

LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
      3696 9502 3695 9499 3694 9500 3683 9500
      3684 9530 3700 9532 3700 9501
TIME...MOT...LOC 0633Z 263DEG 24KT 3694 9522
Special weather statement, May 3, 1:59 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 AM CDT WED MAY 3 2017

OKZ054-030730-
Osage OK-
159 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
230 AM CDT...

At 159 AM CDT, a strong thunderstorm was located 3 miles west of
Grainola, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9639 3689 9635 3683 9675 3700 9675
TIME...MOT...LOC 0659Z 254DEG 40KT 3694 9672
Special weather statement, May 3, 2:03 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 AM CDT WED MAY 3 2017

OKZ054-055-060-061-030730-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
203 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 230 AM CDT...

At 201 AM CDT, Doppler radar indicated an area of strong winds
on the southern flank of a thunderstorm in eastern Osage County.

Wind gusts up to 50 mph will be possible across southern Washington,
northern Tulsa and western Rogers County through 230 AM.

Locations in or near the path include...
Skiatook...                       Collinsville...
Oologah...                        Avant...
Vera...

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3648 9566 3631 9567 3635 9609 3650 9607
TIME...MOT...LOC 0701Z 274DEG 39KT 3646 9601
Special weather statement, May 3, 3:25 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 AM CDT WED MAY 3 2017

OKZ057-058-030900-
Craig OK-Ottawa OK-
325 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG AND OTTAWA
COUNTIES UNTIL 400 AM CDT...

At 325 AM CDT, a strong thunderstorm was located 3 miles east of
Bluejacket, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Miami...                          Fairland...
Afton...                          Welch...
Bluejacket...                     Wyandotte...
Narcissa...                       Ottawa...
Peoria...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 293 and 313.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3668 9462 3670 9510 3688 9511 3693 9462
TIME...MOT...LOC 0825Z 267DEG 31KT 3680 9501

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:01 AM CDTSpecial Weather StatementTSAPawnee29 min
May 3, 12:29 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee31 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 3, 1:32 AM CDTSevere Thunderstorm WarningTSAOsage28 min
May 3, 1:33 AM CDTSpecial Weather StatementTSACraig27 min
May 3, 1:57 AM CDTSevere Thunderstorm WarningTSAOsage, Washington33 min
May 3, 1:59 AM CDTSpecial Weather StatementTSAOsage31 min
May 3, 2:03 AM CDTSpecial Weather StatementTSARogers27 min
May 3, 2:19 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington26 min
May 3, 2:45 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
May 3, 3:01 AM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 3:25 AM CDTSpecial Weather StatementTSAOttawa35 min
May 3, 3:59 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington46 min
May 3, 4:06 AM CDTSpecial Weather StatementTSATulsa39 min
May 3, 4:09 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa5 hr
May 3, 4:18 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington42 min
May 3, 4:32 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington43 min
May 3, 4:45 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
May 3, 5:11 AM CDTSpecial Weather StatementTSADelaware, Mayes34 min
May 3, 5:29 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Rogers, Tulsa3 hr
May 3, 5:38 AM CDTSpecial Weather StatementTSADelaware37 min
May 3, 6:30 AM CDTSpecial Weather StatementTSAAdair30 min
May 3, 7:13 AM CDTSpecial Weather StatementTSAPittsburg47 min
May 3, 7:42 AM CDTSpecial Weather StatementTSAMcCurtain48 min
May 3, 7:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg65 min
May 3, 8:06 AM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 8:25 AM CDTSevere Thunderstorm WarningTSALeFlore35 min
May 3, 8:27 AM CDTSpecial Weather StatementTSASequoyah33 min
May 3, 8:31 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah29 min
May 3, 8:33 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 3, 8:52 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah23 min
May 3, 8:57 AM CDTAreal Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 9:00 AM CDTSpecial Weather StatementTSAPushmataha60 min
May 3, 9:02 AM CDTRiver Flood WarningTSAWashington52 hr
May 3, 9:02 AM CDTRiver Flood WarningTSARogers, Tulsa3 days
May 3, 9:09 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa6 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage17 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage, Tulsa34 hr
May 3, 11:04 AM CDTRiver Flood WarningTSAWashington15 hr
May 3, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
May 3, 1:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 3, 1:39 PM CDTRiver Flood WarningTSATulsa42 hr
May 3, 4:11 PM CDTRiver Flood WarningTSAOkmulgee3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.